Wednesday, July 23, 2014

Wednesday, March 04, 2009 jnhealth, Community Member, asks

Q: How long does a lantus shot stay in the system?

Answer This
Answers (2)
Cherise Nicole, Health Guide
3/ 5/09 11:58pm

Jnhealth-

 

Lantus is a 24 hour steady release effect. Lantus can be given in a single shot and some people may have to split the dose, ie am and pm.

 

Cherise

Community Moderator

Reply
KENNETH BERRY, Community Member
3/ 5/09 1:03pm

WHEN I WAS FIRST PUT ON THE LANTUS SHOT MY DOCTOR SAID THAT THE SHOT IS A SLOW RELEASE INSULIN AND WOULD STAY IN THE SYSTEM FOR TWENTY FOUR HOURS , BUT IT TAKES A COUPLE OF DOSES FOR IT TO BUILD UP ENOUGH TO START GETTING MORE ACCURATE READINGS, AND TO STABLIZE THE FLUXUATION OF THE SUGAR IN YOUR SYSTEM.. 

Reply
crafter, Community Member
5/ 6/14 4:13pm

I have been changed from 2 shots a day, 12 hours apart, to one big shot in the morning. Now I have bad numbers every morning, especially after breakfast. Any idea what is going on? I thought it was supposed to last 24 hrs. 

Reply
Kels07, Community Member
6/13/14 12:25am
With my son we all of a sudden had bad readings after breakfast too. We had to really up his carb ratios for his humalog. We went from a 1:50 ratio to a 1:25 for breakfast with great success. I would suggest talking to your endo. He takes lantus at 9am and never peaks like some people do with it. He needs different carb ratios and different meals due to different sensitivities at different times of the day. Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By jnhealth, Community Member— Last Modified: 06/13/14, First Published: 03/04/09